MAUDE Adverse Event Report: REFER TO SECTION H10 G2 COMPLEX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 G2 COMPLEX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0308
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Concomitant med products due to character limitation: enpower detachment control box (dcb000005-00/c48242).(b)(6).(b)(4).The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a basilar tip aneurysm, the 3mm x 8cm g2 complex xtrasoft (641cx0308/s12724) thermo-mechanical coil failed to detach despite multiple attempts.During the detachment cycle, the detachment light did not illuminate, and the audible signal did not beep.The physician replaced the codman connecting cable (ccb00015700/s12886), but the issue continued.Therefore, the coil was removed from the patient and replaced.The procedure was completed successfully with four additional orbit galaxy coils.No patient complications occurred as a result of the event.The physician inserted the coil into the unspecified microcatheter and coil was advanced and deployed in the aneurysm without incident.After the radiopaque markers were crossed, the physician connected the control cable to the coil hub and pressed the detachment button, but the coil failed to detach.The coil was successfully removed from the patient without need for additional intervention.The embolic coil was still attached to the delivery system when removed.The user did not apply excessive force at any time during the case.The coil delivery system was prepped and used according to the instructions for use (ifu).An adequate continuous flush was maintained through the microcatheter.The same enpower detachment control box (dcb000005-00/c48242) was used to detach subsequent coils.Prior to this coil, the control cable had been used to detach 12 coils without incident.Neither a ¿low battery¿ light nor a ¿dead battery¿ light was seen during the case.A ¿fault¿ light was not visualized.Upon pressing the ¿power¿ button, all lights illuminated.The green ¿system ready¿ light illuminated.All connections appeared to fit properly without application of excessive force.The complaint coil will be returned for analysis; however, it was not reported if the connecting cable is available for return.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
[conclusion]: as reported by a healthcare professional, during a coil embolization of a basilar tip aneurysm, the 3mm x 8cm g2 complex xtrasoft (641cx0308/s12724) thermo-mechanical coil failed to detach despite multiple attempts.During the detachment cycle, the detachment light did not illuminate, and the audible signal did not beep.The physician replaced the codman connecting cable (ccb00015700/s12886), but the issue continued.Therefore, the coil was removed from the patient and replaced.The procedure was completed successfully with four additional orbit galaxy coils.No patient complications occurred as a result of the event.The physician inserted the coil into the unspecified microcatheter and coil was advanced and deployed in the aneurysm without incident.After the radiopaque markers were crossed, the physician connected the control cable to the coil hub and pressed the detachment button, but the coil failed to detach.The coil was successfully removed from the patient without need for additional intervention.The embolic coil was still attached to the delivery system when removed.The user did not apply excessive force at any time during the case.The coil delivery system was prepped and used according to the instructions for use (ifu).An adequate continuous flush was maintained through the microcatheter.The same enpower detachment control box (dcb000005-00/c48242) was used to detach subsequent coils.Prior to this coil, the control cable had been used to detach 12 coils without incident.Neither a ¿low battery¿ light nor a ¿dead battery¿ light was seen during the case.A ¿fault¿ light was not visualized.Upon pressing the ¿power¿ button, all lights illuminated.The green ¿system ready¿ light illuminated.All connections appeared to fit properly without application of excessive force.The complaint coil was returned for analysis.The investigational finding is documented below.It was not reported if the connecting cable is available for return.No further information was provided.Investigation summary: the product was returned with the original packaging and label which matched the complaint information.The distal, flexible end of the device positioning unit (dpu) core wire was seen bent proximal to the resheathing tool.The embolic coil could be seen entering the distal end of the resheathing tool.The device was returned with the distal end of the coil advanced from the introducer distal end.The dpu core wire was seen kinked at approximately 5, 31, 55, and 149 cm from the proximal end of the device.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The embolic coil was seen kinked inside the green introducer.The embolic coil was seen stretched: inside the green introducer, as it passed through to the translucent introducer, and as it passed through into the distal end of the resheathing tool.A piece of introducer was seen lodged in the v-notch of the resheathing tool.The articulating joint had been observed inside the resheathing tool.The proximal end of the embolic coil was seen protruding from the skive of the introducer while inside the resheathing tool.The distal outer sheath had not been softened indicating that the detachment process had not been heated.The resistance of the device was measured, but an output of ¿open loop¿ was observed on multimeter 70042-04d indicating that the electric path had been broken.The device was connected to lab enpower detachment control box and control cable c10702.The system ready light of the dcb did not illuminate and the detachment process could not be initiated.A review of manufacturing documentation associated with the lot s12724 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue that the 3mm x 8cm g2 complex xtrasoft (641cx0308/s12724) thermo-mechanical coil failed to detach despite multiple attempt is confirmed.There was an open loop discovered in the electric circuit when the resistance was measured, resulting in the detachment control box to not illuminate the system ready light.Therefore, the detachment process could not be initiated.According to the complaint description, no excessive force was applied to the complaint unit, however kinks were discovered along the dpu core wire and the embolic coil was stretched, which indicate force was used and may have contributed to the open loop in the electric circuit.The instruction for use (ifu) instructs the user to avoid retracting the embolic coil into the resheathing tool as it can damage the coil.No other notable damage was observed along the length of the device that could potentially damage the electronic circuit.The connecting cable and detachment control box used during the procedure was not returned for analysis although the issue persisted when the cable was switched.100% of devices are measured for resistance of 48.5-56.0 ohms and 100% of embolic coils are inspected in-process.It is unlikely that the unit left manufacturing with the issues observed.Failure to detach is a known potential issue associated with the use of the device.The ifu contains several cautions relating to this issue, including instructions for troubleshooting the situation should it be encountered during use.The reported issue was confirmed based on the analysis finding on the returned device.The device was found to have an open loop in its electrical circuit; this indicates a broken electrical path which is the likely cause of the device being reported as having failed to detach.Based on the device history record review, there is no indication that the reported issue is related to the device manufacturing process.The dpu core wire and embolic coil were observed kinked; the embolic coil was in a stretched condition inside the green introducer.These observed damages indicate that the device was most likely subjected to some excessive force; the applied force may have been the cause of the broken electrical path in the device that led to the reported failure to detach issue.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 8cm g2 complex xtrasoft coil left the manufacturing facility with the multiple kinks observed on the dpu core wire and with the embolic coil kinked and in a stretched condition inside the introducer.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 COMPLEX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7906104
Report Number3008114965-2018-00751
Device Sequence Number1692975
Product Code KRD
UDI-Device Identifier10878528008955
UDI-Public10878528008955
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number641CX0308
Device Lot NumberS12724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/28/2018
11/29/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/09/2018
12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1